Kansas, 2019Tornadoes and Flash Flooding in Kansas, May 24 to 26, 2019
May 24 to 26, 2019 · NWS ICT · 56 events in 15 counties and zones
A prolonged period of severe thunderstorms that produced a grand slam of flash floods, large hail, damaging winds & even a couple tornadoes hit nearly all of the Wichita (ICT) County Warning Area (CWA) throughout the afternoon & night on the 24th. Of the severe thunderstorm modes, floods & flash floods proved to be, by far, the greatest threat to these areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged period of severe thunderstorms that produced a grand slam of flash floods, large hail, damaging winds & even a couple tornadoes hit nearly all of the Wichita (ICT) County Warning Area (CWA) throughout the afternoon & night on the 24th. Of the severe thunderstorm modes, floods & flash floods proved to be, by far, the greatest threat to these areas. The flash flooding continued across primarily Southeast Kansas well into the 25th and in parts of South-Central Kansas, the morning of the 26th. River flooding continued the following week.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 24, 5:36 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, May 24, 5:36 AM CST, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
636 AM CDT Fri May 24 2019
.SHORT TERM...(Today through Tonight)
Issued at 319 AM CDT Fri May 24 2019
Active pattern looks to continue for several more days, with
numerous rounds of thunderstorms expected through Tuesday evening.
A synoptic pattern favorable for essentially daily rounds of
thunderstorms across Mid-America has set up across the country,
featured by a western CONUS longwave trough and eastern CONUS
ridge. Periodic shortwaves ejecting northeast out of the base of
the longwave trough have and will continue to interact with a very
moist/unstable boundary layer across Mid-America. NAEFS
standardized anomaly plots suggest the western CONUS trough and
mid/upper winds fields are anomalously deep/strong, with
anomalously high low-level moisture/precipitable water
values...all ingredients needed for multi-day strong/severe storms
and heavy rain/flooding.
Current activity progressing across southern/central KS should
continue to wane in intensity as the early morning progresses,
although cannot rule out a stray severe wind gust, especially if a
bowing segment can align itself NNW-SSE perpendicular to 0-3km
shear vectors. Imagine we'll be able to cancel tornado watch
early.
Otherwise, a few showers/thunderstorms may linger through the
morning across the area within a zone of rich mid-level moisture
and warm advection. Current activity will lay out a weak/subtle
low- level baroclinic zone across the area this afternoon, which
will be the focus for renewed development this afternoon/evening.
Thinking this will be mainly east/southeast of a line from Pratt-
Lyons- Salina. 700mb temperatures don't look quite as warm today
compared to yesterday, so activity may tend to go up faster and
more widespread. That said, extensive clouds, rich mid-level
moisture and the shear number of storms may limit the overall
severe threat, although still expecting at least a handful of
strong/severe storms. Main threats will be hail/wind, although
cannot rule out an isolated tornado. The bigger story may be
potential for very heavy rainfall, with efficient rain producers
due to high PW values. Will continue the flash flood watch through
tonight, expanding to include a few more southeast KS counties.
Kleinsasser
.LONG TERM...(Saturday through Thursday)
Issued at 319 AM CDT Fri May 24 2019
The evening-overnight hours of both Saturday and Sunday look
active as well, as model consensus ejects a pair of shortwaves
northeast over Mid-America. Details regarding placement of the
highest PoPs are still unclear, but continued strong
moisture/instability coupled with at least modest deep layer shear
will support another couple rounds of strong to severe storms
along with very heavy rainfall.
Monday-Monday night may actually turn out to be on the quiet
side, as model consensus keeps the best low-level focus for
convection across Nebraska. However, another round of storms is
expected again by Tuesday afternoon-evening, as a deep trough and
associated strong cold front approach from the west/northwest.
Finally a relief from the barrage of daily storms is expected to
arrive by mid week, as the overall favorable synoptic pattern
breaks down.
Kleinsasser
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 624 AM CDT Fri May 24 2019
Showers and isolated thunderstorms continue to impact much of
central and south central Kansas this morning. This activity will
drift eastward impacting southeast Kansas during the mid to late
morning hours. Showers and thunderstorms are expected to redevelop
during the afternoon hours as we remain weakly capped with a very
moist pbl. Pockets of MVFR or lower are likely under the heaviest
activity.
&&
.HYDROLOGY...
Issued at 319 AM CDT Fri May 24 2019
Several more rounds of thunderstorms are expected through Tuesday
evening, with a continued very heavy rainfall threat. Given
saturated soils, low FFG values and already swollen
rivers/streams, flooding issues will likely continue and even
worsen for some.
The greatest threat this afternoon-evening will be generally
southeast of a line from Pratt-Lyons-Salina. Numerous storms are
expected, and will likely be efficient rain producers given high
PW values and relatively higher mid-level moisture. Activity will
tend to train SW-NE along a quasi-stationary frontal zone.
Kleinsasser
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 77 66 82 65 / 60 60 30 60
Hutchinson 76 65 82 64 / 50 50 20 60
Newton 76 65 81 64 / 60 60 30 70
ElDorado 76 67 80 64 / 70 60 30 70
Winfield-KWLD 78 67 81 66 / 60 60 20 60
Russell 78 62 82 62 / 30 30 20 60
Great Bend 77 63 81 62 / 30 30 20 60
Salina 79 65 83 64 / 40 50 20 60
McPherson 76 65 82 63 / 50 50 20 60
Coffeyville 82 70 82 68 / 30 40 20 50
Chanute 80 69 81 67 / 50 50 30 70
Iola 79 69 81 66 / 50 60 40 70
Parsons-KPPF 81 70 82 67 / 40 50 30 60
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for KSZ049>053-
067>072-082-083-091>095-098.
&&
SHORT TERM...ADK
LONG TERM...ADK
AVIATION...MWM
HYDROLOGY...ADK
Hazardous weather outlook, May 24, 3:28 AM CST, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
428 AM CDT Fri May 24 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-250930-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
428 AM CDT Fri May 24 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Scattered to numerous thunderstorms will impact the region, likely
most numerous this afternoon and evening generally southeast of a
line extending from Salina to Lyons. Strong to severe thunderstorms
are likely, with the primary threat being large hail and damaging
winds, although an isolated tornado cannot be ruled out.
Additionally, a flash flood threat is expected to develop this
afternoon and evening, as numerous thunderstorms may tend to move
over the same areas. Please refer to the Flash Flood Watch for
additional information.
Widespread river flooding, some of which is significant, will
continue to be a threat as well. Please see the latest River Flood
Warnings for the latest information.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Periodic rounds of thunderstorms with heavy rain, flooding, and
severe weather will continue to threaten the area at times through
Tuesday evening. Please continue to monitor later forecasts as we
refine the threat areas for each day.
Significant and high-impact river flooding will continue well into
next week. Please see the latest River Flood Warnings for the
latest information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening, mainly
southeast of a line extending from Salina to Lyons.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, May 24, 8:30 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Wichita KS
930 AM CDT Fri May 24 2019
KSZ094-095-098-099-241530-
Montgomery KS-Wilson KS-Chautauqua KS-Elk KS-
930 AM CDT Fri May 24 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
South central Wilson County in southeastern Kansas...
Eastern Chautauqua County in southeastern Kansas...
Southeastern Elk County in southeastern Kansas...
* Until 1030 AM CDT.
* At 928 AM CDT...National Weather Service Doppler radar was tracking
strong thunderstorms with locally heavy rainfall along a line
extending from near Moline to near Peru to Sunset Lake...and moving
east at 35 mph.
wind gusts up to 40 mph and very heavy rainfall will be possible
with these storms.
* Locations impacted include...
Coffeyville, Independence, Neodesha, Cherryvale, Caney, Sedan,
Dearing, Elk City, Tyro, Peru, Liberty, Chautauqua, Havana, Bolton,
Sycamore, Niotaze, Elk City Lake, Elk City State Park, Hale and
Independence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3709 9617 3729 9631 3747 9565 3728 9552
3704 9552 3700 9553 3700 9620
TIME...MOT...LOC 1429Z 257DEG 30KT 3731 9625 3711 9608 3679 9621
MartinEvent by event
21 thunderstorm wind, 17 flash flood, 9 flood, 7 hail, 2 tornado. Local standard time, as filed.
Flood, Neosho
- When
- May 24, 9:15 AM CST to May 25, 9:45 AM CST
- Where
- Neosho County, 0.55 mi E of Erie to 2 mi ESE of Erie
- Cause
- Dam / Levee Break
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -95.240
A portion of the levee along the Neosho River was breached that prompted some evacuations.
Flood, Barton
- When
- May 24, 12:30 PM CST to May 25, 12:15 PM CST
- Where
- Barton County, 1 mi SSW of Hoisington to 1.5 mi S of Hoisington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.507, -98.777
US-281 was closed at this time just south of Hoisington.
Hail, Sedgwick
- When
- May 24, 12:42 PM CST to 12:43 PM CST
- Where
- Sedgwick County, 3.44 mi NW of Peck
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -97.420
Hail sizes ranged from nickels to quarters.
Hail, Sedgwick
- When
- May 24, 12:50 PM CST to 12:51 PM CST
- Where
- Sedgwick County, 2.97 mi NNW of Haysville
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 37.610, -97.390
KWCH relayed a report of nickel to quarter-sized hail occurring at NW 47th and West St.
Hail, Sedgwick
- When
- May 24, 12:55 PM CST to 12:56 PM CST
- Where
- Sedgwick County, 3.06 mi ESE of (Ict)wichita Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.630, -97.380
The report was received via MPING.
Hail, Sedgwick
- When
- May 24, 1:00 PM CST to 1:01 PM CST
- Where
- Sedgwick County, 2.14 mi SW of Wichita
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.680, -97.360
The report was received via social media.
Hail, Sedgwick
- When
- May 24, 1:07 PM CST to 1:08 PM CST
- Where
- Sedgwick County, 2.14 mi SSE of Wichita
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.670, -97.320
Thunderstorm Wind, Butler
- When
- May 24, 1:45 PM CST to 1:46 PM CST
- Where
- Butler County, 0.88 mi NE of Augusta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -96.970
There were no reports of damage. This was also a correction to the location of the event.
Thunderstorm Wind, Kingman
- When
- May 24, 1:45 PM CST to 1:46 PM CST
- Where
- Kingman County, 5.31 mi NNW of Murdock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.690, -97.970
There were no reports of damage.
Hail, Harper
- When
- May 24, 2:43 PM CST to 2:44 PM CST
- Where
- Harper County, 1.49 mi NNW of Anthony
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.170, -98.040
Thunderstorm Wind, Butler
- When
- May 24, 3:19 PM CST to 3:20 PM CST
- Where
- Butler County, 0.55 mi E of Douglass
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.520, -97.010
The emergency manager confirmed that several limbs were downed. Amateur radio also reported that a few light poles were downed.
Tornado, Butler
- When
- May 24, 3:19 PM CST to 3:23 PM CST
- Where
- Butler County, 0.9 mi SE of Douglass to 1.21 mi ENE of Douglass
- Rating
- EF1
- Path length
- 1.35 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.509, -97.011
Significant tree damage was noted across the community. The only structure that took any damage was one building that had half of it's roof peeled off.
Hail, Butler
- When
- May 24, 3:40 PM CST to 3:41 PM CST
- Where
- Butler County, 1.29 mi WNW of Leon
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -96.800
Nickel to quarter-sized hail was reported 1.3 miles west/northwest of Leon on Highway 400.
Thunderstorm Wind, Butler
- When
- May 24, 3:50 PM CST to 3:53 PM CST
- Where
- Butler County, 5.53 mi S of Leon
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.600, -96.780
There was significant damage to a large building caused by strong storm inflow.
Tornado, Butler
- When
- May 24, 3:53 PM CST to 3:54 PM CST
- Where
- Butler County, 4.94 mi S of Rosalia to 4.75 mi S of Rosalia
- Rating
- EFU
- Path length
- 0.19 mi
- Path width
- 50 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.748, -96.621
Brief touch down in an open field.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:05 PM CST to 4:07 PM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.660, -97.580
There were scattered reports of minor damage around Goddard.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:06 PM CST to 4:08 PM CST
- Where
- Sedgwick County, 4.18 mi S of Maize
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.710, -97.460
Damage to power lines occurred.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:14 PM CST to 4:15 PM CST
- Where
- Sedgwick County, 4.18 mi S of Maize
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.710, -97.460
There were no reports of damage.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:18 PM CST to 4:19 PM CST
- Where
- Sedgwick County, 3.82 mi SSE of Maize
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.720, -97.440
There were no reports of damage.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:21 PM CST to 4:23 PM CST
- Where
- Sedgwick County, 3.62 mi NNW of (Ict)wichita Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.700, -97.450
Tree damage was reported.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:22 PM CST to 4:23 PM CST
- Where
- Sedgwick County, 2.29 mi WSW of Wichita
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.690, -97.370
This was a delayed report of a downed tree of unspecified size. The time of the event was based on radar.
Thunderstorm Wind, Sedgwick
- When
- May 24, 4:23 PM CST to 4:24 PM CST
- Where
- Sedgwick County, 0.88 mi SW of Wichita
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 37.690, -97.340
There were no reports of damage.
Flash Flood, Sedgwick
- When
- May 24, 4:34 PM CST to 7:35 PM CST
- Where
- Sedgwick County, 5.5 mi E of Garden Plain to 5.5 mi ENE of Garden Plain
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.670, -97.579
The roads were flooded at W. 125th & Maple Ave.
Thunderstorm Wind, Greenwood
- When
- May 24, 6:04 PM CST to 6:05 PM CST
- Where
- Greenwood County, 0.54 mi E of Hamilton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.980, -96.160
Winds that were estimated around 43 knots/50 mph were reported across Greenwood County.
Flash Flood, Cowley
- When
- May 24, 6:42 PM CST to 8:15 PM CST
- Where
- Cowley County, 0.55 mi E of Arkansas City to 0.55 mi SE of Arkansas City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.070, -97.040
The spotter measured 0.78 inch in 20 minutes.
Flash Flood, Butler
- When
- May 24, 6:54 PM CST to 8:58 PM CST
- Where
- Butler County, 2.15 mi NNE of El Dorado to 2.15 mi E of El Dorado
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.849, -96.855
The northbound lane of Highway 77 from just north of El Dorado to just south of the Turnpike entrance was closed.
Flash Flood, Greenwood
- When
- May 24, 6:56 PM CST to 9:35 PM CST
- Where
- Greenwood County, 1 mi E of Eureka to 1 mi SE of Eureka
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.282
Flash flood waters entered multiple houses in Eureka.
Flash Flood, Butler
- When
- May 24, 7:17 PM CST to 8:58 PM CST
- Where
- Butler County, 0.55 mi E of El Dorado to 1.5 mi N of El Dorado
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.860
Highway 77 was completely closed from 12th Street in North El Dorado north to the KS Turnpike Entrance.
Flash Flood, Butler
- When
- May 24, 7:21 PM CST to 8:58 PM CST
- Where
- Butler County, 3.8 mi W of Rosalia to 4.25 mi WSW of Rosalia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.820, -96.690
Emergency crews responded to a rescue for the occupants of a vehicle caught in high water on a gravel road just south of Highway 54.
Flash Flood, Butler
- When
- May 24, 7:24 PM CST to 8:58 PM CST
- Where
- Butler County, 2 mi NE of El Dorado to 4 mi N of El Dorado
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.840, -96.844
Two feet of water flowed across Highway 77 between El Dorado & the KS Turnpike.
Flash Flood, Greenwood
- When
- May 24, 7:30 PM CST to 11:35 PM CST
- Where
- Greenwood County, 0.5 mi S of Eureka to 1 mi N of Eureka
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.813, -96.300
A photo was received, via Facebook, of a home & neighborhood streets that were flooded. The home wasn't accessible.
Flash Flood, Greenwood
- When
- May 24, 7:30 PM CST to 9:35 PM CST
- Where
- Greenwood County, 4 mi S of Quincy to 4.5 mi S of Quincy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.822, -96.000
US-54 was closed near the Greenwood/Woodson County Line.
Flood, Montgomery
- When
- May 24, 8:07 PM CST to 11:41 PM CST
- Where
- Montgomery County, 1.65 mi W of Elk City to 2.5 mi W of Elk City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.280, -95.950
Just west of Elk City, the spotter had to move as road was flooded at this time with heavy rain still in progress.
Flash Flood, Woodson
- When
- May 24, 8:31 PM CST to 10:30 PM CST
- Where
- Woodson County, 2 mi N of Toronto to 2.5 mi N of Toronto
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.829, -95.950
U.S. Highway 54 was closed in this area.
Flash Flood, Woodson
- When
- May 24, 8:31 PM CST to 10:30 PM CST
- Where
- Woodson County, 1 mi W of Yates Center to 0.5 mi NNW of Yates Center
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.880, -95.748
U.S. Highway 75 was closed from Yates Center to the Woodson/Coffey County Line.
Flood, Montgomery
- When
- May 24, 8:41 PM CST to 11:41 PM CST
- Where
- Montgomery County, 4.45 mi NNE of Elk City Lake to 4 mi NE of Elk City Lake
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.330, -95.769
A road was flooded and the adjacent ditches were full.
Flood, Sedgwick
- When
- May 25, 1:01 PM CST to 6:00 PM CST
- Where
- Sedgwick County, 4.3 mi SSW of Maize to 4.5 mi SSW of Maize
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.712, -97.500
W. 13th St. was flooded just west of W. 119th. The flooding was likely caused by overflow from the Cowskin Creek.
Flood, Reno
- When
- May 25, 4:29 PM CST to 9:30 PM CST
- Where
- Reno County, 2.15 mi NW of Nickerson to 8 mi WSW of Nickerson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.172, -98.108
Highway 14 was barricaded from Nickerson to Sterling. Flooding from the Arkansas River was a likely contributor.
Thunderstorm Wind, Reno
- When
- May 25, 6:35 PM CST to 6:36 PM CST
- Where
- Reno County, 0.69 mi N of Turon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.810, -98.430
There were no reports of damage.
Thunderstorm Wind, Rice
- When
- May 25, 7:05 PM CST to 7:06 PM CST
- Where
- Rice County, 3.82 mi NNW of Little River
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.450, -98.050
There were no reports of damage.
Thunderstorm Wind, Sedgwick
- When
- May 25, 7:29 PM CST to 7:30 PM CST
- Where
- Sedgwick County, 2.29 mi ESE of Garden Plain
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -97.640
There were no reports of damage.
Thunderstorm Wind, Sedgwick
- When
- May 25, 7:34 PM CST to 7:35 PM CST
- Where
- Sedgwick County, 6.24 mi N of Viola
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 37.570, -97.640
There were no reports of damage.
Flood, Montgomery
- When
- May 25, 7:39 PM CST to 10:40 PM CST
- Where
- Montgomery County, 7.25 mi NNE of Independence to 7 mi NNE of Independence
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.330, -95.680
County Road 5800 was flooded at the bridge due to the swollen Verdigris River.
Thunderstorm Wind, Saline
- When
- May 25, 7:39 PM CST to 7:40 PM CST
- Where
- Saline County, 1.28 mi WSW of Salina
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.820, -97.620
The gust was measured by the Salina Airport ASOS.
Thunderstorm Wind, Sedgwick
- When
- May 25, 7:42 PM CST to 7:45 PM CST
- Where
- Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.690, -97.460
A tree with a 6-8 inch diameter trunk was snapped off at the ground.
Thunderstorm Wind, Sedgwick
- When
- May 25, 7:53 PM CST to 7:54 PM CST
- Where
- Sedgwick County, 2.64 mi NW of (Ict)wichita Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.680, -97.460
There were no reports of damage.
Thunderstorm Wind, Marion
- When
- May 25, 8:15 PM CST to 8:16 PM CST
- Where
- Marion County, 3.51 mi SE of Lehigh
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.330, -97.260
A large branch was downed.
Flood, Harper
- When
- May 25, 8:21 PM CST to May 26, 9:30 PM CST
- Where
- Harper County, 1.1 mi E of Anthony to 1.2 mi E of Anthony
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -98.010
Highway 44 was flooded just of NE 20th Ave.
Flood, Saline
- When
- May 25, 8:31 PM CST to 11:31 PM CST
- Where
- Saline County, 3.5 mi ESE of Falun to 5 mi WSW of Assaria
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.651, -97.690
Burma Rd. was flooded in several places from the McPherson County line to Falun Rd.
Flash Flood, Harvey
- When
- May 25, 8:38 PM CST to 10:04 PM CST
- Where
- Harvey County, 0.25 mi SE of Burrton to 0.75 mi SW of Burrton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.017, -97.667
Several streets in & around town were closed.
Flash Flood, Harvey
- When
- May 25, 8:38 PM CST to 10:04 PM CST
- Where
- Harvey County, 2 mi SE of Newton to 1.5 mi SSW of Newton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.029, -97.324
Several streets were closed in & around Newton.
Flash Flood, Sedgwick
- When
- May 25, 8:40 PM CST to 10:04 PM CST
- Where
- Sedgwick County, 0.55 mi E of Derby to 1 mi NNE of Derby
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.550, -97.260
Madison Ave. & Westview were underwater.
Flash Flood, Cowley
- When
- May 25, 8:52 PM CST to 10:39 PM CST
- Where
- Cowley County, 7.3 mi W of Burden to 5 mi WNW of Burden
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.320, -96.883
A road was flooded near New Salem which is just south of Timber Creek Lake.
Flash Flood, Sedgwick
- When
- May 25, 8:57 PM CST to 10:04 PM CST
- Where
- Sedgwick County, 3.5 mi W of (Ict)wichita Arpt to 1.5 mi WNW of (Ict)wichita Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 37.650, -97.494
A residential street north of Pawnee and west of Lark in far southwest Wichita was flooded.
Flash Flood, Sedgwick
- When
- May 25, 8:58 PM CST to 10:04 PM CST
- Where
- Sedgwick County, 3 mi NE of Peck to 2.5 mi ENE of Peck
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.511, -97.331
The flooding was reported just south of the Broadway/103rd South intersection.
Thunderstorm Wind, Cowley
- When
- May 25, 9:02 PM CST to 9:03 PM CST
- Where
- Cowley County, 0.69 mi N of Atlanta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.440, -96.770
There were no reports of damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, May 24, 20191 death · 1 event
- Rip Current in Texas, May 24, 20191 death · 1 event
- Rip Current in Florida, May 24, 20191 death · 1 event
- Flooding in Arkansas, May 24 to 31, 2019$9.0 million · 7 events
- Tornado and Flash Flooding in Oklahoma, May 24, 2019$125,000 · EF0 · 58 events
- Flash Flooding and Damaging Winds in Kansas, May 24 to 25, 2019$1.0 million · 61 kt wind · 7 events
- Flash Flooding and Flooding in Texas, May 24, 2019$154,000 · 1.75 in hail · 18 events
- Tornadoes and Hail in North Dakota, May 24, 2019EF1 · 14 events
- Tornadoes and Hail in Minnesota, May 24, 2019EF1 · 10 events
- Flash Flooding and Hail in Kansas, May 24, 20191 in hail · 33 events
- Tornadoes and Flash Flood in Iowa, May 24, 2019EF1 · 6 events
- Tornadoes and Damaging Winds in Illinois, May 24, 2019EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825932, 825943, 826025, 826027, 826028, 826029, 826030, 826044, 826045, 826031, 826034, 827140, 826032, 826035, 827142, 826036, 826037, 826046, 826047, 826038, 826039, 826048, 826264, 826049, 825525, 825526, 825527, 825528, 825529, 825530, 825531, 825532, 825957, 825533, 825534, 825958, 825966, 825978, 826050, 826051, and more.